Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


nightmare
Jan 21, 2009

good day doctor,

i am currently on atripla and ziagen. most of the times i would have severe nightmares and really vivid dreams. also most of the time i wake up in sweats catching my self from having really bad dreams. now, i know that this is because of the meds... but my question is, does having too much severe nightmares safe? or is it just part of the whole experience dealing with taking this meds?

Response from Dr. Henry

There is not necessarily a negative health outcome from frequent nightmares and or sweats unless there is a lack of sleep (leading to fatigue) or ongoing psyychologic distress disruptive to overall health. Dreams/sleep disturbances due to efavirenz in Atripla peak in the first 2-4 weeks then taper off to < 5-10% having ongoing moderately annoying or worse symptoms. In cases where patients > 4-8 weeks on Atripla are still having symptoms like you desribe without other obvious contributing factors then consideration to an alternative regimen (ie using a boosted protease inhibitor, raltegravir, or nevirapine instead of efavirenz) is worth discussing. KH



Previous
Switching from Sculptra to Radiesse or Silicone
Next
PMMA Facial Fillers

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement